In recent years, the use of biologic drugs has greatly changed the therapy of psoriasis and psoriatic arthritis, but they have some adverse effects. In particular, skin lesions induced by anti-tumor necrosis factor (TNF) and anti-interleukin (IL) 12/23 drug (ustekinumab) have been reported with an increased incidence, highlighting the importance of the skin as a major target of the side effects of these drugs. There is a wide spectrum of skin lesions of different morphology and etiology that includes skin lesions directly related to drug administration, the development of cutaneous immune-mediated conditions and cutaneous infections. The aim of this review is to revisit the literature data on inflammatory/infectious skin adverse effects of biologies both anti-TNF-α inhibitors and anti-IL 12/23 antagonists and to report and update our personal data on inflammatory/infectious side effects in patients with psoriasis/psoriatic arthritis treated with biologics.
|Number of pages||6|
|Journal||Giornale Italiano di Dermatologia e Venereologia|
|Publication status||Published - 2014|
- Biological products
- Drug-related side effects and adverse reactions
ASJC Scopus subject areas